Orthocomplemented posets with a symmetric difference. (English) Zbl 1201.06006

The authors endow an orthocomplemented poset with a binary operation which models a symmetric difference of posets. The class of such posets is denoted by ODP. It is shown that any ODP is orthomodular. Then the authors deal with the question of when an ODP is set-representable. In general, this is not the case, and the authors characterize the positive case. It is shown that set-representability can be characterized in terms of two-valued morphisms, and it is proved that they form a quasivariety.
Finally, they investigate when an orthomodular poset can be endowed with a symmetric difference. It is shown that not every orthomodular poset has this property.


06C15 Complemented lattices, orthocomplemented lattices and posets
03G12 Quantum logic
81P10 Logical foundations of quantum mechanics; quantum logic (quantum-theoretic aspects)
Full Text: DOI


[1] Beran, L.: Orthomodular Lattices, Algebraic Approach. D. Reidel, Dordrecht (1985) · Zbl 0558.06008
[2] Bruns, G., Greechie, R.: Blocks and commutators in othomodular lattices. Algebra Univers. 27, 1–9 (1990) · Zbl 0694.06006 · doi:10.1007/BF01190249
[3] Bruns, G., Harding, J.: Algebraic aspects of orthomodular lattices. In: Coecke, B., Moore, D., Wilce, A. (eds.) Current Research in Operational Quantum Logic, pp. 37–65. Springer, New York (2000) · Zbl 0955.06003
[4] Burris, S., Sankappanavar, H.P.: A Course in Universal Algebra. Springer, New York (1981) · Zbl 0478.08001
[5] Chang, C.C., Keisler, H.J.: Model Theory. North-Holland, Amsterdam (1973)
[6] Dalla Chiara, M.L., Giuntini, R., Greechie, R.: Reasoning in Quantum Theory: Sharp and Unsharp Quantum Logics. Kluwer, Dordrecht (2004) · Zbl 1059.81003
[7] Dorfer, G., Dvurečenskij, A., Länger, H.M.: Symmetric difference in orthomodular lattices. Math. Slovaca 46, 435–444 (1996) · Zbl 0890.06006
[8] Dorfer, G.: Non-commutative symmetric differences in orthomodular lattices. Int. J. Theor. Phys. 44, 885–896 (2005) · Zbl 1119.06303 · doi:10.1007/s10773-005-7066-7
[9] Dvurečenskij, A., Pulmannová, S.: New Trends in Quantum Structures. Kluwer, Dordrecht, and Ister Science, Bratislava (2000)
[10] Godowski, R.: States on orthomodular lattices. Demonstr. Math. XV(3), 817–822 (1982) · Zbl 0522.06010
[11] Greechie, R.J.: Orthomodular lattices admitting no states. J. Combinat. Theory 10, 119–132 (1971) · Zbl 0219.06007 · doi:10.1016/0097-3165(71)90015-X
[12] Engesser, K., Gabbay, D.M., Lehmann, D. (eds.): Handbook of Quantum Logic and Quantum Structures. Elsevier, Amsterdam (2007) · Zbl 1119.81005
[13] Gudder, S.P.: Stochastic Methods in Quantum Mechanics. Dover, Amsterdam (1979) · Zbl 0439.46047
[14] Kalmbach, G.: Orthomodular Lattices. Academic Press, London (1983) · Zbl 0512.06011
[15] Klukowski, J.: On the representations of Boolean orthomodular partially ordered sets. Demonstr. Math. 8, 405–423 (1975) · Zbl 0359.06017
[16] MacLane, S., Birkhoff, G.: Algebra. Macmillan, New York (1968)
[17] Matoušek, M.: Orthocomplemented lattices with a symmetric difference. Algebra Univers. (2008, in press)
[18] Mayet, R., Pták, P.: Quasivarieties of OML determined by conditions on states. Algebra Univers. 42, 155–164 (1999) · Zbl 0978.06004 · doi:10.1007/s000120050131
[19] Mayet, R., Pták, P.: Orthomodular lattices with state-separated noncompatible pairs. Czechoslov. Math. J. 50(125), 359–366 (2000) · Zbl 1047.06005 · doi:10.1023/A:1022479104160
[20] Navara, M., Pták, P.: Almost Boolean orthomodular posets. J. Pure Appl. Algebra 60, 105–111 (1989) · Zbl 0691.03045 · doi:10.1016/0022-4049(89)90108-4
[21] Park, E., Kim, M.M., Chung, J.Y.: A note on symmetric differences of orthomodular lattices. Commun. Korean Math. Soc. 18(2), 207–214 (2003) · Zbl 1101.06301 · doi:10.4134/CKMS.2003.18.2.207
[22] Pták, P., Pulmannová, S.: Orthomodular Structures as Quantum Logics. Kluwer, Dordrecht (1991) · Zbl 0743.03039
[23] Tkadlec, J.: Partially additive measures and set representations of orthoposets. J. Pure Appl. Algebra 86, 79–94 (1993) · Zbl 0777.06009 · doi:10.1016/0022-4049(93)90155-M
[24] Varadarajan, V.S.: Geometry of Quantum Theory I, II. Van Nostrand, Princeton (1970) · Zbl 0194.28802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.